Georgia, 2003

Damaging Wind in Georgia, July 10, 2003

July 10, 2003 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 10, 2:10 PM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 10, 2:10 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
310 PM EDT THU JUL 10 2003

LINE OF TSTMS MOVG THRU CNTRL SC ATTM ALG OUTFLO BNDRY. MORE
STORMS DVLPG IN NRN GA WTH WK S/W AND WL MOV INTO AREA LTR TNGT.
MODELS CONT TO SHW WK FNT TO MOV INTO AREA FRI. FRNT WL LKLY
WKEN AND BCM STNRY ACRS AREA FRI NIGHT AND SAT. UPR TROF CONTS
OVR ERN US THRU FCST PD. ATTM TS CLAUDETTE PROGD TO STAY WEST OF
AREA. WTH SW FLO ALOFT AND RESIDUAL MSTR WL KP CHC OF MNLY AFTN
AND EVE SHWRS AND TSTMS THRU NEXT THU. TA

FCSTID =   14
CAE   75  93  70  92 /  50  40  40  20
AGS   75  94  69  92 /  50  40  40  20
SSC   75  94  69  91 /  40  40  40  20
OGB   75  94  72  91 /  40  40  40  20

.CAE...
GA...NONE.
SC...NONE.
Hazardous weather outlook, Jul 10, 4:22 AM EST, 16 hours 13 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
522 AM EDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

COLD FRONT WILL APPROACH THE AREA ON FRIDAY. SCATTERED THUNDERSTORMS
WILL DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JDB

In the hours before

Special weather statement, Jul 10, 2:50 PM EST, 5 hours 45 minutes before
SCZ018-020-021-025>028-030-035-041-GAZ040-063>065-077-102150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
350 PM EDT THU JUL 10 2003

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 10 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
EDGEFIELD...           FAIRFIELD...           LEXINGTON...
MCCORMICK...           NEWBERRY...            RICHLAND...
SALUDA...

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

...SEVERE THUNDERSTORM WATCH 711 FOR MUCH OF WESTERN SOUTH CAROLINA
AND EAST CENTRAL GEORGIA HAS BE CANCELLED...

ALL OF THE SEVERE THUNDERSTORMS HAVE MOVED EAST AND OUT OF THE WATCH
AREA OUTLINED WITH THE COUNTIES ABOVE. ANOTHER WATCH WILL NOT BE
ISSUED AT THIS TIME HOWEVER ISOLATED SEVERE WEATHER IS STILL POSSIBLE
IN THE EASTERN MIDLANDS AND THE PEE DEE AREA.

The radar

The Greer radar (KGSP), 125 km away, was scanning. The volume nearest the first event began at 01:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
July 10, 8:35 PM EST
Where
Lincoln County, Lincolnton
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.783, -82.483

Sheriff reported trees and powerlines down in Lincolnton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367698.